Hail, Fisher
- When
- April 11, 8:55 PM CST
- Where
- Fisher County, 2.23 mi NW of Longworth
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.670, -100.380
Severe Thunderstorms produced a few reports of large hail across the Big Country.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Severe Thunderstorms produced a few reports of large hail across the Big Country.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 11, 7:07 PM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 807 PM CDT SAT APR 11 2009 .UPDATE... FORECAST PRODUCTS HAVE BEEN UPDATED TO INCORPORATE SEVERE THUNDERSTORM WATCH #140...WHICH IS IN EFFECT UNTIL 1 AM CDT. THIS WATCH COVERS ALL OF THE BIG COUNTRY...ALL OF THE CONCHO VALLEY...AND COLEMAN COUNTY. NO OTHER CHANGES ARE BEING MADE TO THE FORECAST AT THIS TIME. 19 && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 635 PM CDT SAT APR 11 2009/ DISCUSSION... SEE AVIATION SECTION FOR DISCUSSION ON 00Z TAFS. AVIATION... AS THE UPPER TROUGH OVER THE SOUTHWESTERN STATES MOVES TOWARD TEXAS...THUNDERSTORMS OVER WEST TEXAS WILL DEVELOP EAST INTO WEST CENTRAL TEXAS BETWEEN 02Z AND 05Z...INCREASING IN COVERAGE. EXPECT WIDESPREAD THUNDERSTORM COVERAGE OVER WEST CENTRAL TEXAS... LIKELY IN THE FORM OF A LARGE MCS...BETWEEN 05Z AND 09Z. PROGRESSION OF CONVECTIVE ACTIVITIY WILL BE TO THE EAST OVERNIGHT... AND SHOULD BE IN OUR FAR EASTERN COUNTIES 09Z-11Z. INCREASING BOUNDARY LAYER MOISTURE OUT AHEAD OF THE APPROACHING CONVECTIVE ACTIVITIY WILL RESULT IN AN EXPANDING MVFR CLOUD DECK EARLY TONIGHT. IFR TO LIFR CONDITIONS ARE POSSBLE IN THE HEAVY RAIN WHICH ACCOMPANIES THE THUNDERSTORMS. SOME HAIL IS ALSO POSSIBLE... BUT HOLDING OFF WITH A HAIL MENTION IN THE TAFS UNTIL THE STORMS MOVE CLOSER...AND LOCATION/TRACK OF HAIL-PRODUCING STORMS CAN BE BETTER DETERMINED. DESPITE THE EXPECTATION FOR THE STORMS TO BECOME INCREASINGLY ELEVATED TONIGHT...WIND GUSTS TO OR ABOVE 35 KT WILL BE POSSIBLE IF THE MCS BECOMES LINEAR ON THE LEADING EDGE AND ESTABLISHES A SURFACE COLD POOL. SKIES WILL BE CLEARING FROM WEST TO EAST BETWEEN 10Z AND 15Z SUNDAY...WITH CLEAR SKIES FOR SUNDAY AFTERNOON AND EVENING. WINDS WILL BE FROM THE EAST TO SOUTHEAST AND GUSTY THROUGH LATE EVENING/EARLY TONIGHT. WITH PACIFIC FRONT/DRYLINE PASSAGE... WINDS WILL BECOME WEST EARLY TO MID-MORNING SUNDAY. GUST WEST WINDS ARE EXPECTED SUNDAY AFTERNOON...DIMINISHING SUNDAY EVENING. 19 PREV DISCUSSION... /ISSUED 343 PM CDT SAT APR 11 2009/ SHORT TERM... SVR TSTM WATCH #139 IS NOW IN EFFECT UNTIL 11PM WHICH INCLUDES CROCKETT CO IN WC TX. ACTIVE WEATHER PATTERN SETTING UP FOR THIS EVENING AND OVERNIGHT...NON-SEVERE ONGOING STORMS OVER THE PANHANDLE THIS AFTERNOON HAVE FORMED ON THE NOSE OF A MODEST LLJ AS DEPICTED ON THE LATEST RUC. THIS ACTIVITY SHOULD BEGIN TO WEAKEN IN AREAL COVERAGE AS THE LLJ BEGINS TO WEAKEN. HOWEVER...LLJ WILL RE- INTENSIFY OVER THE PERMIAN BASIN THIS EVENING AHEAD OF AN UPPER LEVEL STORM SYSTEM THAT WILL TRACK FROM NEW MEXICO INTO THE PANHANDLE OVERNIGHT. WHEREAS DEW POINTS OVER THE FORECAST AREA HAVE BEEN SLOW TO RECOVER TODAY...THIS WILL CHANGE THIS EVENING AS DEW POINTS ARE EXPECTED TO INCREASE INTO THE MID 50S AND LOW 60S AHEAD OF AN EASTWARD MOVING DRY LINE. DRY LINE IS MOVING INTO SOUTHEASTERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON AND AS WEST TEXAS HAS BEEN FREE OF CLOUD COVER TODAY...THUNDERSTORMS ARE BEGINNING TO DEVELOP AHEAD OF THE APPROACHING DRY LINE ALONG A PECOS TO ALPINE LINE. AS THE DRY LINE CROSSES THE NM/TX BORDER THIS EVENING...EXPECT THE DEVELOPMENT OF A NORTH/SOUTH SQUALL LINE THAT WILL MOVE ACROSS THE FORECAST AREA THROUGH THE NIGHT. ACTIVITY SHOULD BE EXITING THE EASTERN COUNTIES AROUND SUNRISE. 15 LONG TERM... SECONDARY REINFORCING BOUNDARY WILL MOVE THROUGH SUN NT BRINGING NRLY WINDS AND COOLER TEMPS THROUGH MON NT WITH HIGH PRESSURE SETTLING IN ACROSS WC TX. GRADUAL WARM UP WILL BEGIN ON TUE AS HIGH PRESSURE WEAKENS AND SERLY FLOW RETURNS ALONG BACKSIDE OF HIGH. READINGS BACK INTO THE 80S ARE EXPECTED ACROSS A LARGER PORTION OF THE REGION FOR TUE AND WED. TROUGH OF LOW PRESSURE DEVELOPS MID WEEK AS WELL WITH INCREASING GRADIENTS. LOOKING FOR POSSIBLE RETURN OF SHWR/TSTM ACTIVITY THU/FRI TIME FRAME ALONG AND AHEAD OF SFC FRONT AND UPPER LEVEL SYSTEM. BY FRI NT/SAT LOOKING FOR HIGH PRESSURE TO BUILD BACK INTO WC TX WITH NICE CONDITIONS EXPECTED FOR NEXT WEEKEND. 11 FIRE WEATHER... BORDER LINE RED FLAG CONDITIONS ARE EXPECTED FOR A FEW HOURS TOMORROW AFTERNOON WITH BREEZY CONDITIONS AND DRIER AIR PUSHING INTO THE AREA. HOWEVER...WITH A GOOD POSSIBILITY OF OVERNIGHT RAINFALL... ANY FIRE WEATHER CONCERNS SHOULD BE REDUCED. OTHERWISE...A LESSENING OF FIRE WEATHER CONCERNS FOR THE UPCOMING WEEK. 15 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 53 76 45 71 49 / 80 20 10 0 0 SAN ANGELO 51 78 46 77 46 / 70 20 10 0 0 JUNCTION 55 79 48 80 45 / 60 20 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 550 PM CDT SAT APR 11 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-122300- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 550 PM CDT SAT APR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS TONIGHT. THE MAIN HAZARDS WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON OVER THE CONCHO VALLEY AND THE NORTHERN EDWARDS PLATEAU WITH LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS BEING THE CONCERNS. HOWEVER...GIVEN A GOOD CHANCE OF OVERNIGHT RAINFALL...ANY FIRE WEATHER CONCERNS SHOULD BE DIMINISHED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANGERS ACROSS WEST CENTRAL TEXAS SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS MOVING ACROSS THE AREA TONIGHT. SPOTTER ACTIVATION WILL LIKELY BE REQUESTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 820 PM CDT SAT APR 11 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-120330- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 820 PM CDT SAT APR 11 2009 ...A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 1 AM FOR THE BIG COUNTRY AND CONCHO VALLEY...ALONG WITH COLEMAN COUNTY... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN AREA OF STRONG TO SEVERE THUNDERSTORMS OVER WEST TEXAS... JUST WEST OF A JAYTON TO SNYDER TO CRANE LINE. THESE STORMS WERE MOVING NORTHEAST AROUND 40 MPH...AND WILL OVERSPREAD WESTERN PARTS OF WEST CENTRAL TEXAS BETWEEN 830 PM AND 1030 PM. THESE WILL AFFECT THE REGION WEST OF HIGHWAY 277. SOME STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. AN ISOLATED TORNADO THREAT ALSO EXISTS EARLY TONIGHT. STAY TUNED TO THE NATIONAL WEATHER SERVICE INTERNET...NOAA WEATHER RADIO OR YOUR LOCAL MEDIA STATIONS FOR POSSIBLE WARNINGS AND THE LATEST INFORMATION ON THE SEVERE WEATHER THREAT TONIGHT.
The Dyess AFB radar (KDYX), 106 km away, was scanning. The volume nearest the first event began at 02:57 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166872, 166873.